Suggest remedy for gas, diarrhea and excessive sleepiness when suffering from diabetes

default
Posted on Mon, 8 Jun 2015 in Digestion and Bowels
Question: I am a male 50years old. Have had type 2 diabetes since I was thirty just controlled my sugars with food diet excersise. Have taken pills the older I got lost my regular doc three yrs ago had not been on any mess until three months ago. Doc started me with metfomin, for sugar control, Lipitor, for high proteins in my urine, lisinopril,for bp. Have found some coflict while taking these three drugs. Sugar levels are higher than ever, 250-380 or higher. Also the metfomin iam taking is 1000mg tablet 2pills inthe am and 2 pills in the pm. Nothing shows a positive help. Everything I eat turns to a gassy diarrhea watery very foul smelling. Sometimes my urine is dark green strong odor. I am sleepy all the time. Before istarted onthismedical regime my blood sugar was 170-250 . Now I don't where I am for even close avg. isn't 4000mg of metfomin a lot?
doctor
Answered by Dr. Binu Parameswaran Pillai 49 minutes later
Brief Answer:
Very high dose of Metformin

Detailed Answer:
Good day,

Noted your concern.
4000 mg Metformin is really large dose and is more than recommended dose. The maximum recommended dose is 2500 mg to 3000 mg. In my practice, I never go beyond 2500 mg.

For your level of blood sugars, Metformin alone is not sufficient. You need to be started on other medications like Amaryl or Januvia. Discuss with you doctor. If your HbA1c is more than 8.5%, you may also need insulin for a short while.

Lipitor is not for proteins, it is for high cholesterol. Lisinopril is for high BP and proteins in urine.

Gassy stomach upset and diarrhea are side effects of Metformin. You need to bring down the dose to 1 tablet twice a day.

Regards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1418 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  High cholesterol

doctor1 MD

43yo white female, dx: hashimotos thyroiditis, PCOD, anxiety,depression,panic attacks, agoraphobia,vitamin deficiencies ,high cholesterol, and...

doctor1 MD

Ive been having headaches for most of the day and night for three days already. Mefenamic acid and paracetamol dont seem to work. What should I do?...

doctor1 MD

My doctor prescribed me godex Ds medication because my sgpt was high, what are the indications of this drugs. And how long I can use it. Currently...

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2